MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION WATCHMAN ACCESS SYSTEM; SYSTEM, APPENDAGE CLOSURE, LEFT ATRIAL

BOSTON SCIENTIFIC CORPORATION WATCHMAN ACCESS SYSTEM; SYSTEM, APPENDAGE CLOSURE, LEFT ATRIAL
Model Number 10373
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Thrombosis (2100)
Date of Event 12/11/2018
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a thrombus occurred.A watchman access system (was) single curve was positioned and a 24 mm watchman laa closure device & delivery system (wds) were selected for use during a left atrial appendage (laa) closure procedure.The was was positioned and prior to introducing the wds, the physician decided to exchange the single curve was for a double curve.At this time, the physician removed the device from the laa and introduced the pigtail catheter.Prior to inserting the new was, a large thrombus was noted just distal to the ostium of the laa.Immediately, the single curve was was removed from the patient and the case was aborted.Neither the double curve was nor the wds were introduced to the patient.Patient did not sustain any neurological or cardiovascular deficits.
 
Event or Problem Description
It was reported that a thrombus occurred.A watchman access system (was) single curve was positioned and a 24 mm watchman laa closure device & delivery system (wds) were selected for use during a left atrial appendage (laa) closure procedure.The was was positioned and prior to introducing the wds, the physician decided to exchange the single curve was for a double curve.At this time, the physician removed the device from the laa and introduced the pigtail catheter.Prior to inserting the new was, a large thrombus was noted just distal to the ostium of the laa.Immediately, the single curve was was removed from the patient and the case was aborted.Neither the double curve was nor the wds were introduced to the patient.Patient did not sustain any neurological or cardiovascular deficits.It was later reported, the single curve was was still in the patient when the thrombus was seen.After observing the thrombus, the sheath was then removed and the case was aborted.There were no interventions performed to manage the thrombus in the cath lab; instead, patient was started on anti-coagulants post-procedure to resolve the thrombus.Patient has not yet had a follow-up tee to determine the status of the thrombus.No other patient complications were reported.Patient was discharged without delay and is doing well.

Brand Name
WATCHMAN ACCESS SYSTEM
Common Device Name
SYSTEM, APPENDAGE CLOSURE, LEFT ATRIAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key8179525
Report Number2134265-2018-64439
Device Sequence Number13932107
Product Code NGV
UDI-Device Identifier08714729838197
UDI-Public08714729838197
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
P130013
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/17/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/10/2021
Device Model Number10373
Device Catalogue Number10373
Device Lot Number0022778303
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 12/11/2018
Supplement Date Received by Manufacturer01/02/2019
Initial Report FDA Received Date12/19/2018
Supplement Report FDA Received Date01/17/2019
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;